Wisconsin, 2014

Heavy Rain in Wisconsin, June 2, 2014

June 2, 2014 · NWS GRB · 1 event in 1 county or zone

Thunderstorms in warm and moist air ahead of a passing cold front produced additional heavy rainfall, saturating the soil over parts of east central Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms in warm and moist air ahead of a passing cold front produced additional heavy rainfall, saturating the soil over parts of east central Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 2, 5:14 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 2, 5:14 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
614 AM CDT MON JUN 2 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 411 AM CDT MON JUN 2 2014

JET ENERGY ROTATING AROUND A DIFFUSE UPPER LOW
TRACKING ACROSS NORTHERN MINNESOTA WILL PROVIDE MODEST UPPER
SUPPORT FOR SHOWERS AND THUNDERSTORMS TODAY DESPITE WEAK SURFACE
FEATURES AND WEAK LOW LEVEL WARM ADVECTION. THERE IS PLENTY OF
MOISTURE IN THE ATMOSPHERE SO NOT MUCH NEEDED TO GET SHOWERS AND
THUNDERSTORMS GOING. FORECAST K INDICES IN THE LOW TO MID 30S LEND
SUPPORT TO THAT IDEA.

ORGANIZED SEVERE THUNDERSTORMS DO NOT SEEM LIKELY BASED ON THE
LACK OF STRONG SURFACE AND UPPER AIR FEATURES...BUT THERE WILL
PROBABLY BE A FEW STORMS THAT PRODUCE WINDS OF 40 TO 50 KNOTS AND
TORRENTIAL RAIN. THE BEST CAPE ARRIVES IN THE CENTRAL COUNTIES
DURING THE EARLY TO MID AFTERNOON AND IN THE EAST TOWARDS
EVENING AHEAD OF THE SURFACE FRONT OR TROUGH.

SCATTERED SHOWERS WILL LIKELY CONTINUE TONIGHT AND EARLY TUESDAY IN
THE NORTH AS THE UPPER SYSTEM MOVES ACROSS LAKE SUPERIOR. THERE
COULD BE A PERIOD OF GUSTY NORTHWEST WINDS LATE TONIGHT AND
TUESDAY MORNING AS STRONG COLD ADVECTION HELPS MIX DOWN 925MB
WINDS OF 30 TO 40 KNOTS.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 411 AM CDT MON JUN 2 2014

MEAN FLOW TO CONSIST OF UPR RDGS OVER THE ERN PACIFIC AND
EXTENDING FROM NRN MEXICO EWD ALL THE WAY TO BERMUDA...ALONG WITH
AN EWD MOVING SHORTWAVE TROF ACROSS THE NRN TIER OF STATES. PCPN
CHCS INITIALLY TO BE ASSOCIATED WITH A MCS PUSHING MAINLY TO OUR
SOUTH MID-WEEK AND THEN WITH THE APPROACH OF THE SHORTWAVE TROF
FOR THE LATTER HALF OF NEXT WEEKEND. TEMPS ARE EXPECTED TO AVERAGE
SLIGHTLY BELOW NORMAL THRU THE PERIOD.

THE FAST EWD MOVEMENT OF A WEAK SHORTWAVE TROF...COUPLED WITH A
STALLED FRONTAL BOUNDARY DRAPED OVER CNTRL SECTIONS OF IA AND IL...
WL SET THE STAGE FOR A POTENTIAL MCS DEVELOPMENT TUE NGT. NAM AND
SREF CONT TO TRACK THIS MCS FARTHER NORTH THAN OTHER MDLS AND BASED
ON THE LATEST CORFIDI VECTORS...THIS MCS SHOULD TRACK EITHER DUE
EAST OR JUST SOUTH OF DUE EAST ACROSS IA AND IL. THE NRN EDGE OF
THE PCPN SHIELD WL MOVE ACROSS SRN WI...BUT MAY BE CLOSE ENUF TO
WARRANT THE NEED FOR A SMALL POP FOR OUR SRN COUNTIES. THE REST OF
NE WI TO SEE MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH MIN TEMPS
RANGING FROM THE UPR 40S TO MID 50S.

THIS MCS WOULD CONT TO TRACK E-SE INTO INDIANA/OHIO ON WED WITH
ITS NRN PERIPHERY OF SHWRS/TSTMS PUSHING ACROSS SRN SECTIONS OF WI
AND LWR MI. AS THIS IS ONGOING...THE SRN EXTENSION OF AN AREA OF
HI PRES OVER HUDSON BAY IS EXPECTED TO DROP SOUTH INTO THE WRN
GREAT LAKES. STILL HAVE TO WATCH OUR SRN TIER OF COUNTIES FOR PCPN
POTENTIAL...BUT BELIEVE THE VAST MAJORITY OF THE SHWRS/TSTMS WL
SLIDE BY JUST TO OUR SOUTH. MORE CLOUDS SOUTH/MORE SUN NORTH
SHOULD TRANSLATE TO FAIRLY UNIFORM TEMPS OVER THE AREA WITH
READINGS GENERALLY AROUND 70 DEGS (COOLER LAKESIDE).

THIS SFC RDG AXIS WL CONT TO EXTEND FROM HUDSON BAY TO WI WED NGT
ALONG WITH THE APPROACH OF A WEAK UPR RDG. MORE OF A WIDESPREAD
PARTLY CLOUDY SKY CONDITION...COUPLED WITH MODEST NE WINDS...WL
BRING A COOLER NGT TO THE REGION. LOOK FOR MIN TEMPS IN THE LWR TO
MID 40S NORTH...UPR 40S TO LWR 50S CNTRL/E-CNTRL WI. THIS HUDSON
BAY HI PRES IS NOT EXPECTED TO MVOE MUCH THRU THU...ALTHO IT WL BE
UNDER A LITTLE DURESS FROM A WRMFNT MOVING ACROSS THE UPR MS
VALLEY AND INCREASING ISEN LIFT. BELIEVE ENUF DRY AIR TO BE IN
PLACE ACROSS NE WI TO HOLD OFF ON ANY POTENTIAL PCPN FOR THU...THUS
A DRY FCST WAS LEFT INTACT. THE COOL START TO THE DAY WL LIKELY
BRING THE COOLEST MAX TEMP OF THE WEEK WITH READINGS MAINLY IN THE
UPR 60S.

THE DRY FCST LOOKS TO CONT THRU AT LEAST FRI AS A BROAD SHORTWAVE
TROF ENTERS THE ROCKIES AND A DOWNSTREAM MODEST UPR RDG BUILDS
OVER THE E-CNTRL CONUS. THIS UPR RDG TO ADD SUBSIDENCE OVER WI
ALONG WITH THE PERSISTENT SFC RDG JUST TO OUR EAST...THUS EVEN
WITH THE PASSAGE OF THE WRMFNT AND A CDFNT MOVING INTO THE UPR MS
VALLEY...ANY PCPN SHOULD STAY NORTH OR WEST OF NE WI. MAX TEMPS ON
FRI SHOULD BE ABLE TO REBOUND WITH THE HELP OF MODEST WAA...AS
READINGS WARM INTO THE 70S.

PCPN CHCS WL BEGIN TO INCREASE BY NEXT SAT AS THIS SHORTWAVE TROF
SWINGS THRU THE UPR MS VALLEY/MIDWEST AND EVENTUALLY INTO THE
GREAT LAKES. WHILE THE MDLS DO DIFFER WITH RESPECT TO THE LOCATION/
STRENGTH OF THE ACCOMPANYING SFC LOW...PLENTY OF LOW-LEVEL
MOISTURE...INSTABILITY AND MID-LEVEL FORCING IN THE VICINITY TO
JUSTIFY THE NEED FOR POPS BASICALLY FROM SAT AFTERNOON THRU AT
LEAST SUNDAY MORNING.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 614 AM CDT MON JUN 2 2014

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY. VERY MOIST AIR WILL ALSO PRODUCE AREAS OF IFR
CEILINGS...ESPECIALLY IN THE NORTH. THE ACTIVITY WILL DIMINISH
THIS EVENING OVER MUCH OF THE REGION THOUGH THERE WILL BE
SCATTERED SHOWERS CONTINUING IN THE NORTH THROUGH EARLY TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......KALLAS
AVIATION.......RDM
Hazardous weather outlook, Jun 2, 3:19 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CDT MON JUN 2 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
419 AM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY. WHILE THE MAJORITY
ARE NOT EXPECTED TO BE SEVERE...THERE COULD BE A FEW THAT PRODUCE
WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. THE THUNDERSTORMS
WILL END DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY
GENERALLY SOUTH OF HIGHWAY 29 AS A CONVECTIVE SYSTEM PASSES BY TO
OUR SOUTH. AT THIS TIME...NONE OF THESE STORMS APPEAR CAPABLE OF
BECOMING SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE SATURDAY THROUGH
NEXT SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE
STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT SPOTTERS ARE ASKED
TO REPORT WINDS OVER 40 MPH AND RAINFALL AMOUNTS OVER ONE INCH.

LMZ521-522-541>543-030930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
419 AM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING.
SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT
LIGHTNING STRIKES.

DENSE MARINE FOG COULD DEVELOP OVER LAKE MICHIGAN AT TIMES TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WINDS COULD INCREASE TO 20 TO 30 KNOTS FOR SEVERAL HOURS
LATE TONIGHT AND TUESDAY MORNING AS LOW PRESSURE INTENSIFIES TO
OUR NORTH. A SMALL CRAFT ADVISORY MAY BE NEEDED.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY
GENERALLY SOUTH OF ALGOMA. NONE OF THESE STORMS APPEAR CAPABLE OF
PRODUCING SEVERE WEATHER.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE SATURDAY THROUGH
NEXT SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE
STORMS MAY BECOME SEVERE.

RDM/AK

In the hours before

Local storm report, Jun 2, 5:43 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
643 AM CDT MON JUN 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     HEAVY RAIN       2 SW MANITOWOC          44.06N 87.69W
06/02/2014  M1.60 INCH       MANITOWOC          WI   TRAINED SPOTTER

            24 HOUR TOTAL

0642 AM     HEAVY RAIN       COLOMA                  44.03N 89.51W
06/02/2014  M2.30 INCH       WAUSHARA           WI   TRAINED SPOTTER

            24 HOUR TOTAL

&&

ASHLEYW
Local storm report, Jun 2, 5:47 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 AM CDT MON JUN 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     HEAVY RAIN       1 NNW CHILTON           44.04N 88.17W
06/02/2014  M2.74 INCH       CALUMET            WI   COCORAHS

            24 HOUR TOTAL

0642 AM     HEAVY RAIN       VALDERS                 44.06N 87.88W
06/02/2014  M2.69 INCH       MANITOWOC          WI   CO-OP OBSERVER

            24 HOUR TOTAL

0642 AM     HEAVY RAIN       LAKE POYGAN             44.16N 88.86W
06/02/2014  M2.25 INCH       WINNEBAGO          WI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

ASHLEYW
Local storm report, Jun 2, 6:05 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 AM CDT MON JUN 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HEAVY RAIN       2 WSW OMRO              44.02N 88.79W
06/02/2014  M2.62 INCH       WINNEBAGO          WI   COCORAHS

            24 HOUR TOTAL

0703 AM     HEAVY RAIN       5 S OSHKOSH             43.94N 88.55W
06/02/2014  M2.38 INCH       WINNEBAGO          WI   COCORAHS

            24 HOUR TOTAL

&&

ASHLEYW
Local storm report, Jun 2, 6:29 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 AM CDT MON JUN 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       BRILLION                44.18N 88.06W
06/02/2014  M2.02 INCH       CALUMET            WI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

ASHLEYW
Local storm report, Jun 2, 7:30 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
830 AM CDT MON JUN 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       APPLETON                44.26N 88.40W
06/02/2014  M1.92 INCH       OUTAGAMIE          WI   BROADCAST MEDIA

            WHBY RADIO.

0800 AM     HEAVY RAIN       CHILTON                 44.03N 88.16W
06/02/2014  M3.22 INCH       CALUMET            WI   CO-OP OBSERVER

0800 AM     HEAVY RAIN       NEW HOLSTEIN            43.95N 88.08W
06/02/2014  M3.25 INCH       CALUMET            WI   CO-OP OBSERVER

0823 AM     HEAVY RAIN       NW APPLETON             44.26N 88.40W
06/02/2014  M2.31 INCH       OUTAGAMIE          WI   CO-OP OBSERVER

0827 AM     HEAVY RAIN       FRANCIS CREEK           44.20N 87.71W
06/02/2014  M2.74 INCH       MANITOWOC          WI   CO-OP OBSERVER

0828 AM     HEAVY RAIN       OCONTO                  44.88N 87.88W
06/02/2014  M2.18 INCH       OCONTO             WI   BROADCAST MEDIA

            WOCO RADIO.

&&

SAC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Waupaca

When
June 2, 7:35 AM CST
Where
Waupaca County, 2.81 mi N of King
Property damage
$500
Reported by
Emergency Manager
Coordinates
44.370, -89.120

The combination of heavy rain that fell overnight and additional heavy rainfall from thunderstorms produced saturated soil. Wind gusts from the storms, estimated at 50 mph, uprooted two trees near Waupaca, one of which landed on a house.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528898.